Announcement

Collapse
No announcement yet.

Frieda

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    #16
    Dear Andy and dear Ellie, thank you so much for your help ful suggestions. So I have a new box of 10 mg tablets and thought I could cut them in half to try. But now I have diarrhea again and don't understand why. So I will wait till this is gone before introducing Baclofen.

    Comment


      #17
      Sorry to hear that Frieda - you can do without blasted diarrhoea

      Hope you find its cause. Daft as this seems but are you constipated too by any chance?

      Love Ellie.
      ​Diagnosed 03/2007. Sporadic Definite ALS/MND Spinal (hand) Onset.
      Eye gaze user - No functional limbs - No speech - Feeding tube - Overnight NIV.

      Comment


        #18
        Hi Frieda;

        Sorry to hear you've got trouble again. Yes you could cut them in half and you can buy a pill cutter from Ebay and other places.

        I reckon that you should start on them if it's obvious that they haven't caused this problem. Maybe 5 mg in the morning and evening or just half a day if very worried for 4 days and then increase.

        I think that Mnd people are more likely to be constipated than be the other way. I used to fluctuate between them sometimes but might be worth getting checked out if it persists. Make sure you keep hydrated.

        Love Terry
        TB once said that "The forum is still the best source for friendship and information."

        It will only remain so if new people post and keep us updated on things that work or don't work and tips.

        Please post on old threads that are of use so that others see them and feel free to start new subjects and threads.

        Comment


          #19
          I have been told by my mnd specialist that baclofen can cause muscles to relax too much. I have been told never to take it, as the reason I am still walking is that my legs are in constant spasm. If I was to take baclofen it would stop me walking because of how it relaxes muscles.

          Comment


            #20
            Hi Frieda, Welcome to the forum
            Sorry to hear you have your diagnosis and are having issues with medication. I guess I am speaking on behalf of my wife D as her carer. D has had the same problems with Baclofen and this medication just did not suit her, ref all the good posts pro and con above for this med.
            D has tried other medications for various symptoms of MND over the last three years and it can be difficult to fathom out what is causing the effects seen. Keeping a note of your feelings and responses to medication, either by your self of a close friend or partner, can be valuable to getting what suits you best for now and the challenges which come.
            regards Steve

            Comment


              #21
              Originally posted by Julie dawn View Post
              I have been told by my mnd specialist that baclofen can cause muscles to relax too much. I have been told never to take it, as the reason I am still walking is that my legs are in constant spasm. If I was to take baclofen it would stop me walking because of how it relaxes muscles.
              Hi Julie,

              Just to clear up any confusion for our forum family, baclofen will not affect walking if this function is not compromised by MND. I take 10mg in the evening to ease cramps during sleep. I use a walker to get around indoors and out. Most drugs have side effects and they will differ in each person.

              Best wishes,
              Barry
              I’m going to do this even if it kills me!

              Comment


                #22
                Baclofen - Getting The Dose Right is Key

                Baclofen, and other antispasmodic drugs, are an important meds in the management of MND. Very many of us would be in constant pain and discomfort without them and/or have different levels of functionality.

                Yes, they lower the muscle tone, which can allow stiff legs to bend at the knee, allowing a person to walk better but, take too high a dose and the muscle tone lowers too much, which may make walking unsafe.

                So, the key to taking Baclofen, or any antispasmodic, is taking the RIGHT DOSE AT THE RIGHT TIME.

                This may take a few days to achieve and, if the levels of spasticity changes, the dose may change - it's often a case of being aware of your body.

                So, please don't write it off! And, if Baclofen causes undesirable side effects, there are alternatives.

                Love Ellie.
                ​Diagnosed 03/2007. Sporadic Definite ALS/MND Spinal (hand) Onset.
                Eye gaze user - No functional limbs - No speech - Feeding tube - Overnight NIV.

                Comment


                  #23
                  Barry, my neurologist said that Baclofen can effect walking by making muscles slacker so she left it up to me as to whether to take it. I decided not to as didn't want to take a chance that my already dodgy walking would be made worse. Maybe you are lucky that it doesn't effect your walking. Lynne
                  ALS diagnosed November 2017, limb onset. For the 4 yrs previously I was losing my balance.

                  I'm staying positive and taking each day as it comes.

                  Comment


                    #24
                    I have never been offered Baclofen or any other anti-spasmodic medication but, in case I am in future, its good to know about the pros and cons of taking it.

                    Also, if Baclofen was ever prescribed for me, I would expect it to be prescribed at a low dose initially (and if the dose was increased, it should be done so gradually) - as detailed on the following webpage about Baclofen (on the patient.info website):-

                    http://https://patient.info/medicine/baclofen-for-chronic-muscle-spasm-lyflex-lioresal

                    Love
                    Kayleigh

                    Comment


                      #25
                      Thank you for the website Kayleigh, very helpful and also your advice again, Ellie. My walking is getting worse by the day. Having relief on my right leg for keeping upright, it now twists and bends over to the outside of the foot. My bladder is hyperactive... Still dithering over taking Baklofen.

                      Comment


                        #26
                        Frieda,

                        Do contact your OT / Physiotherapist ASAP to assess you for an orthotic brace or support, which could improve your stability, making walking easier - for example, an ankle brace will stabilise it and stop it rolling over.

                        If you've an overactive bladder, meds can ease it - ask your GP.

                        Love Ellie.
                        ​Diagnosed 03/2007. Sporadic Definite ALS/MND Spinal (hand) Onset.
                        Eye gaze user - No functional limbs - No speech - Feeding tube - Overnight NIV.

                        Comment


                          #27
                          Hi Frieda,

                          It's a very personal decision to make about taking Baclofen or any other medication we are offered. (If you are still not sure, it might be good to discuss your concerns with your GP or neurologist).

                          Do you have an OT and/or physiotherapist who you can contact about the changes concerning your mobility? As mentioned by Ellie, they should be able to make an assessment of your needs and will hopefully provide you with orthotics and any mobility aids you need (eg a walking frame or rollator), if you haven't been provided with them already.

                          I hope you have a lovely evening.

                          Love
                          Kayleigh x

                          Comment


                            #28
                            Yes, Kayleigh, I have a physio, who gets things done, like getting a hospital bed, a rollator and now I have one for upstairs as well to get from bedroom to bathroom. I am lucky. Have a good evening too. Love, Frieda

                            Comment


                              #29
                              Hello Frieda,

                              Thank you for kindly replying to my post.

                              Its good to hear that you have got a very helpful physiotherapist and you have already been provided with some mobility aids and other equipment.

                              Love
                              Kayleigh

                              Comment


                                #30
                                Hi Frieda,

                                I take 40 mg of baclofen and my limbs are still quite stiff. Don't think that I have had any side affects and I have taken more.

                                Sorry to hear about your other problems.

                                Love Terry
                                TB once said that "The forum is still the best source for friendship and information."

                                It will only remain so if new people post and keep us updated on things that work or don't work and tips.

                                Please post on old threads that are of use so that others see them and feel free to start new subjects and threads.

                                Comment

                                Working...
                                X